Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 8, 2000, 11:34 PM CDT for Cedar County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 8, 2000, 11:34 PM CDT (04:34 UTC)
- Expired
- May 9, 2000, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cedar County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 090435 SVRSGF MOC039-090500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI * UNTIL MIDNIGHT CDT * AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR STOCKTON...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS... AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN CEDAR COUNTY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3778 9390 3763 9376 3775 9364 3783 9373 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:30 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, May 8, 2:30 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT MON MAY 8 2000 MAIN FOCUS THIS PD WILL BE WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN/FLASH FLOODING AS SYSTEM EVOLVES INTO MCS OVERNIGHT. LATEST SFC ANALYSIS INDICATES CDFNT LOCATED S OF ICT TO JUST S OF MCI. DEW POINTS POOLING IN THE LOW 70S ALONG FRONT WITH MID TO UPPER 60 DEW POINTS ELSEWHERE ACROSS THE CWA. SFC TEMPS HAVE QUICKLY CLIMBED INTO THE LOW TO MID 80S ACROSS THE CWA. SGF 18Z SOUNDING SHOWS ATMOSPHERE VERY UNSTABLE WITH CAPES OF NEAR 4000 J/KG AND LI'S OF -11. CAP STILL IN PLACE FROM ABOUT 4 KFT TO 8 KFT. SEVERAL BOUNDARIES APPARENT ACROSS THE CWA AS EVIDENCED BY THE VISIBLE SATELLITE IMAGERY. SEVERAL WEAK SHOWERS DEVELOPED THIS MORNING ALONG ONE OF THESE BOUNDARIES BUT HAVE SINCE FALLEN APART. MODELS IN GENERAL AGREEMENT THROUGH THE PERIOD AND HAVE GONE WITH AN AVN/ETA COMBINATION FOR GUIDANCE. MAIN QUESTION THIS EVENING IS WHETHER OR NOT CAP WILL BE BROKEN. PRESENT INDICATIONS ARE WE WILL HAVE TO WAIT UNTIL LATE TONIGHT FOR MAIN ACTION TO TAKE PLACE AS COOLER AIR ALOFT AND UPPER DYNAMICS MOVE INTO THE AREA LATE THIS EVENING. 850 JET INCREASES TO OVER 50 KTS BY 06Z. PW VALUES WILL BE OVER 1.50 IN. FROM SE KS INTO W CNTRL MO. SLOW MOVING FRONT WITH SFC LOW PUSHING NE ALONG FRONT AND UPPER LEVEL DYNAMICS MOVING INTO AREA...WILL LIKELY SEE A PROLONGED MCS HEAVY RAIN EVENT ACROSS W PORTION OF CWA OVERNIGHT AND CONTINUING INTO TUESDAY. MAY INITIALLY SEE SCT SEVERE WX LATER THIS EVENING AS CAP ERODES...BUT EXPECT TO EVOLVE INTO MCS OVERNIGHT. FFG STILL FAIRLY HIGH...HOWEVER AREA EXPECTING THE HEAVY RAIN TONIGHT/TUESDAY HAS RECEIVED THE MOST RAIN OVER THE PAST 2 WEEKS WITHIN THE CWA. COORDINATION WITH ICT/TSA OFFICES AND GENERAL CONSENSUS WAS TO ISSUE A FFA FOR PREVIOUSLY MENTIONED AREA. FRONT SHOULD FINALLY GET A KICK AND PUSH EASTWARD ON TUESDAY WITH THE MAIN CONVECTION OCCURRING ALONG THE FRONT. WILL GO LIKELY ALL ZONES ON TUESDAY WITH FROPA DURING THE AFTERNOON. WILL CONTINUE LOW POPS ACROSS THE E TUESDAY EVENING WITH CLEARING TAKING PLACE ACROSS THE W. EXTENDED PD LOOKS DRY WITH RIDGE BUILDING INTO THE AREA. FCSTID = 5 SGF 63 71 49 75 / 50 70 10 5 JLN 66 72 50 77 / 70 70 10 5 UNO 65 78 54 74 / 30 60 30 5 VIH 63 68 49 73 / 60 90 30 5 .SGF... KS...FFA...BOURBON/CRAWFORD/CHEROKEE COUNT[IES MO...FFA...NORTH AND WEST OF A WARSAW TO PINEVILLE LINE. LINDENBERG
In the hours before
Special weather statement, May 8, 6:35 PM CDT, 4 hours 59 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT MON MAY 8 2000 ...TORNADO WATCH FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI AND SOUTHEAST KANSAS UNTIL MIDNIGHT... A COLD FRONT OVER EASTERN KANSAS WILL SLOWLY MOVE EAST DURING THE TONIGHT AND INTO TUESDAY MORNING. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF THE STOERMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND EVEN A FEW ISOLATED TORNADOES. THE TORNADO WATCH INCLUDES THE CITIES OF JOPLIN...SPRINGFIELD... CAMDENTON...NEVADA...AND FORT SCOTT KANSAS.
Special weather statement, May 8, 8:40 PM CDT, 2 hours 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT MON MAY 8 2000 ...TORNADO WATCH CONTINUES FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI AND SOUTHEAST KANSAS UNTIL MIDNIGHT... ...FLASH FLOOD WATCH FOR TONIGHT AND TUESDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI... A COLD FRONT OVER EASTERN KANSAS WILL SLOWLY MOVE EAST DURING THE TONIGHT AND INTO TUESDAY MORNING. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND EVEN A FEW ISOLATED TORNADOES. THE TORNADO WATCH INCLUDES THE CITIES OF JOPLIN...SPRINGFIELD... CAMDENTON...NEVADA...AND FORT SCOTT KANSAS. SS
Local storm report, May 8, 9:19 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM APPLETON CITY MO 1.75 INCH HAIL
05/08/00 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0635 PM APPLETON CITY MO 2.75 INCH HAIL
05/08/00 ST.CLAIR REPORTED BY STORM
SPOTTER.
0705 PM 2 NE LOWRY CITY MO 2.75 INCH HAIL
05/08/00 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0707 PM 2 NE LOWRY CITY MO 1.75 INCH HAIL
05/08/00 ST.CLAIR REPORTED BY HAM RADIO
OPERATOR.
0720 PM 3 W WARSAW MO 1 INCH HAIL
05/08/00 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0735 PM WARSAW MO .75 INCH HAIL
05/08/00 BENTON REPORTED BY STORM
SPOTTER.
0738 PM WARSAW MO 1 INCH HAIL
05/08/00 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0802 PM 5 SE WARSAW MO 1.25 INCH HAIL
05/08/00 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 PM 10 N EDWARDS MO 1 INCH HAIL
05/08/00 BENTON REPORTED BY COOPERATIVE
OBSERVER.Special weather statement, May 8, 9:36 PM CDT, 1 hour 58 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 936 PM CDT MON MAY 8 2000 ...TORNADO WATCH CONTINUES FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI AND SOUTHEAST KANSAS UNTIL MIDNIGHT... ...FLASH FLOOD WATCH FOR TONIGHT AND TUESDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI... A COLD FRONT OVER EASTERN KANSAS WILL SLOWLY MOVE EAST TONIGHT AND INTO TUESDAY MORNING. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND EVEN A FEW ISOLATED TORNADOES. THE TORNADO WATCH INCLUDES THE CITIES OF JOPLIN...SPRINGFIELD... CAMDENTON...NEVADA...AND FORT SCOTT KANSAS. SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 29 min |
| May 8, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| May 8, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 64 min |
| May 8, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| May 8, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 61 min |
| May 8, 11:47 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 43 min |
| May 9, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 39 min |
| May 9, 3:45 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| May 9, 6:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 31 min |
| May 9, 7:20 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.